MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA3502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted 1.Visual and magnifying inspections of the actual sample an advantage (hereinafter referred to as the actual sample) and a fragment were returned.[actual sample] - urethane had been peeled off at the distal end.- no scratch or other anomaly was found in the area where the urethane had been rolled up.- peeling of ptfe coat was observed in the area approximately 350 mm-395 mm from the distal end.- no anomaly such as a scratch was found in other sections.- the rolled-up urethane was cut at approximately 70 mm from the distal end.The distal end of the actual sample was found intact under the rolled-up urethane - from the above, the actual sample was thought to be in the following condition.- the exposed core wire was approximately 145 mm.- the urethane had been rolled up approximately 175 mm.- the overlapping length was approximately 105 mm.[fragment] - total length was approximately 50 mm.- wrinkles were observed on the side of the fracture.No scratches were observed on other parts.- the tungsten distribution in the urethane of the fragment was denser than that of the actual sample, though there was no difference in particle size.- the origin of the fragment could not be identified.However, since no fracture was observed on the actual sample, it was assumed that the fragment did not originate from the actual sample.The urethane was removed from the fragment.It was found under sem that the side of core wire had been curved and tapered.2.The outer diameter of the ptfe-coated part of the actual sample was confirmed to meet the factory's specification.3.The manufacturing record and the incoming inspection record of the actual sample - no anomaly was found.4.Past complaint file of the involved product code/lot# - no other similar report was found.5.Udi no.: (b)(4) 6.Past simulation tests: [fracture] we have been aware that the guidewire was fractured when the following force a) - d) was applied.We have also been aware that there were characteristics in the shape of both the side of fractured section and the fractured surface depending on the mechanism leading to the fracture. a) when pulling force was applied - fracture surface: dimple pattern is observed - the fracture end: tapered b) when repeated 90° bending force is applied - fracture surface: dimple pattern is observed - the fracture end: not tapered c) when one-way torque force is applied to a curved guidewire - fracture surface: radial pattern is observed - the fracture end: not tapered d) when pulling force was applied to a looped guidewire - fracture surface: roughness is observed - fractured section: curved and tapered this state is considered similar to that of the actual sample.[rolled-up urethane] an abrasion was made to the urethane coat of a test sample (advantage).The test sample was pulled in the withdrawal direction and drawn into a catheter.While the abrasion of the test sample was caught on the catheter, the pulling operation was continued. urethane was rolled-up toward the distal direction.[peeling of ptfe coat] a test sample (advantage) was curved, and then subjected to removed operation inside a metal device. ptfe coat was peeled.(cause of occurrence) from the investigation results, it was thought that this event was caused by the following mechanisms; however, as no details at the time of usage was known, the exact timing of occurrence could not be clarified.[fracture] although it was considered to have been caused when the actual sample in a looped state was exposed to pulling force, the fracture was not considered to have originated from the actual sample because the fracture was not observed on the actual sample.[rolled-up urethane] while the actual sample was used with other devices, a hard object (e.G., stenotic lesion) scratched the urethane coat, and then when the actual sample was pulled into the catheter during removal, the scratched part was caught on the catheter.As the removal operation continued while the actual sample was in that caught state, the urethane was rolled-up toward the distal direction.[peeling of ptfe coat] the actual sample was removed while its ptfe coat was in contact with some hard object (e.G., metal device), which resulted in the peeling of ptfe coat.(countermeasure) ashitaka factory is always making efforts to maintain the product quality by performing following controls.- in the product assembling process, 100% visual inspection is performed to assure that there is no anomaly in the appearance.The ifu of this product includes the following information., - if any resistance is felt or if the tip's behavior and/or location seems improper,[?]stop manipulating the glidewireadvantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewireadvantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the glidewire advantage was in a navicross 0.035 150 cm angled catheter and was attempting to access left iliac from the right iliac.Navicross was buckling and kinked and could not be advanced.Wire was unable to be taken out or advanced in the navicross so the whole system was removed.That is when they noticed the hydrophilic portion of the gwa had detached from the amplatz portion.It was not noted until later that the tip had also broken off but was stuck in the navicross.The navicross was flushed and the tip was removed on the table.Nothing was broken off inside the patient.No estimated blood loss.Patient condition is nka.No patient injury and/or medical or surgical intervention required.Additional information was received on (b)(6) 2023: the navicross was being used in conjunction with the glidewire advantage (gwa).Additional information was received on (b)(6) 2023: sample of guidewire main body and a fragment was returned to manufacturer.No evidence of a fracture on the main body.It was thought that the fragment returned was not the one that fractured.Reporting associate stated that there was a second piece of wire inside the bag that was fractured.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide a correction to section d1: brand name and section d4: model number, catalog number and udi.

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17936518
Report Number9681834-2023-00200
Device Sequence Number6368251
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public(01)04987350703644(17)250228(10)230329
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberGA3502
Device Catalogue NumberRA*CA35265C
Device Lot Number230329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NAVICROSS
Patient Age86 YR
Patient SexMale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite